Psycho-Babble Medication Thread 784474

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Neurontin Withdrawal - Help!

Posted by Sunlightart on September 22, 2007, at 11:58:27

I am trying to get off of Neurontin and having a terrible time. Any suggestions on how to get off of this med? I have done med withdrawal, but this is one of the worst yet.

 

Re: Neurontin Withdrawal - Help! Sunlightart

Posted by rina on September 22, 2007, at 13:47:23

In reply to Neurontin Withdrawal - Help!, posted by Sunlightart on September 22, 2007, at 11:58:27

I took neurontin before taking lyrica and this is how I had to withdraw from the neurontin and yes, it is a bit%%. You will feel like you have the flu at first. Maybe some vomitting, diarrhea, achy body and headache for a few days but suggest your doctor to give you ativan to help with the withdrawals. You must taper extremely slow,just as you started. That's very important! I promise you, it will feel so much better after you have successfully finished the withdrawal phase. Hope this helps.

 

Re: Neurontin Withdrawal - Help!

Posted by back4abit on September 22, 2007, at 20:19:12

In reply to Neurontin Withdrawal - Help!, posted by Sunlightart on September 22, 2007, at 11:58:27

> I am trying to get off of Neurontin and having a terrible time. Any suggestions on how to get off of this med? I have done med withdrawal, but this is one of the worst yet.


I actualy am an advocate aganist people who claim this drug is useless,HOWEVER i have heard many stories that it can and is in many cases addicive or has strong withdrawal.

Possably because it seems so mild docs usualy have lil problems going high in dose.

What i would recomend is i know it sounds silly but i find its generic Gabenpetin to be milder,perhaps if not already using it try switching to that.

Also as silly again as it sounds is going on a benso a option,is this med causing issues making u want to come off?I know going from one addictive thing to another doesent make too much sense.

Last,luckly the FDA left us a lil bone,L THEANINE is a over the counter supplement.

Its used often in china,it balances dopamine/gaba,said to produce relaxing feelings while not being a sedative.It also affects alpha/beta waves.

I find it useful,but in my case i have to have certain brands and i open a cap under the tongue where its said to penrtatrate more readly.


One combo you can try is l theanine plus a low end beta blocker such as lopressor.

Id say to add klonopin lol but we went there already,but personaly a small anxiety emergency coctail i used for a time was l theanine under the tongue,klonopin in a small dose,and lopressor a beta blocker.

Nuerontion seems to worsen my ocd and im also looking to get off.

FYI- Other drugs that share its Action such as depakote might be worth looking into.

 

Re: Neurontin Withdrawal - Help!

Posted by Aricay on October 22, 2007, at 19:11:52

In reply to Re: Neurontin Withdrawal - Help!, posted by back4abit on September 22, 2007, at 20:19:12

I was on Neurontin (gabapentin) for about 2 years. I was taking 1800 mg before bed. I had tried to go off of it in Jan. 2007 by slowly dosing down. After 2 weeks I couldn't do it, so I stayed on it along with lithium, which I had also been taking.

In August 2007, my depression wouldn't lift after 3-4 months. After talking to my doctor she wanted to add a new med - it was Cymbalta. After 3 days, my depression had increased to the point of suicidal thoughts. I had had it. I just stopped everything cold turkey. It was awful, but I just suffered through. After about one week, I started to feel better.

I'm not recommending that anyone do it this way without letting your doctor know ahead of time; however, this is what worked for me. I had to just stop - the weaning off was too hard.

 

Re: Neurontin Withdrawal - Help!

Posted by Sunlightart on October 23, 2007, at 13:58:10

In reply to Re: Neurontin Withdrawal - Help!, posted by Aricay on October 22, 2007, at 19:11:52

Thank you all so much for your help. I also tried the weaning off, which was horrible. I have ended up doing it cold turkey and it has actually worked better for me also than the weaning. Just tired and a bit of a mood dip, but not too bad.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.